MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT SLOTTED 28/49; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT SLOTTED 28/49; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75000665
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, while trying to relocate hip, the polar cup trial liner 49 x 28 broke inside the patient.The procedure was completed using a competitor's device.A delay of 30 min or less was reported.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, while trying to relocate hip, the polar cup trial liner 49 x 28 (75000665) broke inside the patient.The device intended for use in treatment was not returned for investigation nor was a batch number communicated.An appropriate investigation could therefore not be conducted and the reported failure mode could not independently be confirmed.Based on the limited information provided, a thorough medical assessment could not be performed.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopedics" ag, all instruments must be inspected and controlled for proper functioning after cleaning/disinfection.A review of the risk management documentation verifies the failure mode and severity of the reported issue.Based on the limited information provided, the root cause of the reported issue cannot be determined and the need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
POLARCUP TRIAL INSERT SLOTTED 28/49
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11684521
Report Number9613369-2021-00159
Device Sequence Number3095565
Product Code LXH
UDI-Device Identifier07611996116793
UDI-Public07611996116793
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75000665
Device Catalogue Number75000665
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;